MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that while inserting a pcb00, 13.0 diopter intraocular lens (iol) into the lens into the patient¿s left eye a capsule tear occurred.An anterior vitrectomy was required, and the lens was removed and replaced with a sulcus lens, however no incision enlargement was required.Through follow-up it additional details were provided.After insertion the lens was noted to decenter and the posterior capsule tear was discovered.The lens was cut out and removed.The replacement lens was a za9003 that was noted to be scratched after insertion and was removed and replaced with a second za9003 lens.One-week post exchange the patient was seen for a retinal detachment and decreased vision, but no retinal surgeries were noted.Patient was monitored until stable.
 
Additional Manufacturer Narrative
Per post market surveillance officer, consultation, the posterior capsule tear with subsequent vitreous prolapse requiring vitrectomy increase the risk of retinal detachment during cataract surgery.Saying that, retinal detachment was probably related to the surgical complication during pcb00 implant in this event.Based on the review provided, additional patient code provided: retinal detachment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: a packaging box of a pcb00 was received.There was a surgical pouch with a lens inside.The lens was observed under microscope and it was observed cut.This condition is typical of a lens that has been explanted or removed.The complaint could not be verified due the condition of how the lens was returned.A product quality deficiency could not be verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Labeling review: the labeling review was completed.The directions for use (dfu) adequately provide instructions, precautions, along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8467982
Report Number2648035-2019-00402
Device Sequence Number19198935
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)210826
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/21/2019
04/29/2019
10/25/2020
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date04/17/2019
05/24/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005